Hail, Grundy
- When
- June 12, 2:55 PM CST
- Where
- Grundy County, 4.71 mi WSW of Edinburg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.050, -93.780
Severe thunderstorms brought high winds and large hail, to portions of the area on June 12, 2008.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Severe thunderstorms brought high winds and large hail, to portions of the area on June 12, 2008.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 12, 11:44 AM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1244 PM CDT THU JUN 12 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... COMPLICATED FCST ONCE AGAIN WITH UNSEASONABLY STRONG UPPER LOW IN THE NRN ROCKIES MAKING A SLOW PROGRESS EAST. SEVERAL SHORTWAVES ROTATING ENE AROUND THE BASE OF THE TROUGH WILL AFFECT THE CWA THE NEXT 24-36 HOURS WITH BOUNDARY POSITIONS PLAYING A CRITICAL ROLE. ONCE AGAIN...HAVE LITTLE FAITH IN MODEL POSITIONS AS CONVECTION WILL PLAY HAVOC ON MASS FIELDS. OVERALL...PREFER TO LEAN MORE TOWARD THE GFS IN ITS FUTURE LOCATION OF THE BOUNDARY AND HEAVY QPF POSITIONS FOR LATE THIS AFTN THROUGH FRIDAY MORNING. HOWEVER...AS PER DISC WITH NEIGHBORS...PREVIOUS EVENTS HAVE DICTATED THE HEAVIER QPF AND STRONG CONVECTION TNGT WILL LIKELY BE FURTHER SOUTH THAN EVEN THE MORE SRN SOLUTION OF THE GFS. IN THE NEAR TERM...THE WEAK COLD FRONT HAS SHIFTED SE INTO THE NWRN ONE THIRD OF THE CWA AND WAS JUST NORTH OF THE METRO. PRESSURE RISES BEHIND THE BOUNDARY WERE VERY WEAK WITH THE CONVECTION ALONG THE BOUNDARY BEING RESPONSIBLE FOR THE SLOW PUSH EAST. INSTABILITY HAS WEAKENED CONSIDERABLY THE PAST COUPLE OF HOURS WITH CONVECTION REMAINING BLO SVR LIMITS. LOCALLY HEAVY RAINFALL WILL CONTINUE IN NWRN MO THE NEXT COUPLE OF HOURS...SO WILL MAINTAIN THE FFA UNTIL 12Z. GIVEN BRISK SW ALOFT...BOUNDARY WILL BE VERY SLOW TO PUSH SE. GIVEN CURRENT TRENDS AND PREFERRED POSITION OF THE GFS...BELIEVE THE BOUNDARY WILL BE FM JUST SOUTH OF KC METRO NE TO AROUND IRK BY LATE AFTN. WILL PLAY THIS POSITION FOR THE THREAT OF SVR LATE THIS AFTN AND THIS EVENING. WILL TONE DOWN THE SBCAPE PREDICTED BY THE MODELS AS THE DEWPOINTS LOOK 3-5 NOTCHES TOO HIGH. REGARDLESS...SBCAPES ARE PROJECTED TO BE AROUND 2500-300 J/KG AT TIME OF PEAK HEATING WITH 40-60 KNOTS SFC-6KM SHEAR. VEERED LOW LEVEL FLOW WILL GENERALLY KEEP THE THREATS LIMITED TO LARGE HAIL AND DAMAGING WINDS...BUT CANNOT RULE OUT AN ISOLATED TORNADO. FOR TNGT...THREAT OF SVR WILL PROBABLY BE LIMITED TO THE SRN CWA FOR THE EVENING HOURS WITH THE CONVECTION PROVIDING A SLOW SERN PUSH TO THE BOUNDARY. EVENT FOR TNGT APPEARS TO BE SHAPING UP SIMILAR TO THE LAST HEAVY RAIN EVENT WITH THE PRIMARY FOCUS OF THE HEAVY RAIN BEING JUST SOUTH AND SW OF THE CWA. STG CONVECTION...LIKELY AN MCS...WILL DEVELOP IN THE VICINITY OF THE BOUNDARY IN OKLA AND XTRM SERN KS WITH CORFIDI VECTORS SHOWING A SE/SSE MOVEMENT. THIS WILL INHIBIT THE NWD EXTENT OF THE THETAE ADVECTION AND ISENTROPIC LIFT ASSCD WITH THE 30-40 KNOT LLJ. THE LLJ WILL ALSO VEER DURING THE NIGHT AIDING IN THE SWD MOVEMENT OF THE COMPLEX. DUE TO THIS REASONING...HAVE OPTED NOT TO GO WITH A FFA WATCH AT THIS TIME. WILL ONLY MENTION THE POTENTIAL FOR LOCALLY HEAVY RAIN TNGT IN THE HWO FOR THE SRN CWA. DAY SHIFT WILL NEED TO MONITOR THE PROGRESS OF THE FRONT AND HOIST ANY LAST MINUTE HEADLINES. AS THE LAST IN THE SERIES OF SHORTWAVES DRIVES EAST OF THE REGION...ANY REMAINING PRECIPITATION SHOULD EXIT THE CWA BY FRIDAY AFTN. DB && .AVIATION... FOR THE 18Z TAFS...NEARLY STALLED FRONTAL BOUNDARY HAS NUDGED NORTH ALLOWING SOUTHERLY WINDS TO SPREAD INTO THE MCI/MKC TERMINALS. NO CAP OVER THE KC METRO SO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH LATE AFTERNOON HOURS WITH VFR TYPE CEILINGS. FROM LATE AFTERNOON THROUGH THE EVENING HOURS CONVECTION HAS THE POTENTIAL TO BE MORE ORGANIZED WITH MVFR CEILINGS. DIFFICULT TO PIN DOWN TIMING BUT BEST CHANCES FOR STORMS WILL BE FROM LATE AFTERNOON INTO THE EARLY EVENING AND THEN ANOTHER ROUND IN THE PRE-DAWN HOURS OF FRIDAY MORNING. MVFR CEILINGS AND LIGHT FOG WILL LIFT BY 20Z WITH LIGHT SHOWERS IN THE AREA. THUNDERSTORMS POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING THEN WINDS SHIFT TO THE NORTH WITH RAIN CHANCES SOUTH OF THE AIRPORT FROM LATE EVENING THROUGH THE REST OF THE FORECAST PERIOD. MJ .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CDT THU JUN 12 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 107 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK AND NEARLY STATIONARY FRONT FROM NORTH OF WICHITA TO JUST NORTH OF KANSAS CITY AND THROUGH SOUTH CENTRAL IOWA WILL REMAIN THE FOCUS FOR NEW THUNDERSTORM DEVELOPMENT. A NARROW BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS FROM KANSAS CITY TO NEAR KIRKSVILLE WILL LIKELY INCREASE IN COVERAGE AND INTENSITY DURING THE AFTERNOON HOURS. THE COMBINATION OF A MODERATELY UNSTABLE AIRMASS ALONG AND EAST OF THE FRONT...A FAVORABLE WIND PROFILE...AND CONSIDERABLE LOW LEVEL MOISTURE WILL FAVOR STRONG TO ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE THE PRIMARY THREATS. HOWEVER...THERE WILL BE SUFFICIENT TURNING OF THE WINDS IN THE LOW LEVELS OF THE ATMOSPHERE THAT A FEW TORNADOES ARE POSSIBLE. LATER TONIGHT THE POTENTIAL EXISTS FOR A LARGE THUNDERSTORM COMPLEX TO FORM OVER SOUTH CENTRAL OR SOUTHEAST KANSAS THAT WOULD TRACK NORTHEAST INTO WEST CENTRAL MISSOURI. SHOULD THIS SYSTEM FORM VERY HEAVY RAINFALL WOULD BE LIKELY WITH AREAS GENERALLY SOUTH OF A KANSAS CITY TO MACON LINE HAVING THE HIGHEST POTENTIAL OF RECEIVING 1 TO 2 INCH RAINS WITH LOCAL AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING OVER AREAS SOUTH OF THE MISSOURI RIVER. WHILE THE THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL BE QUITE LOW...VERY HEAVY RAINFALL WILL BE POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO EXIT THE FORECAST AREA FRIDAY AFTERNOON. THERE REMAINS A THREAT OF THUNDERSTORMS SUNDAY NIGHT. AT THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EVENING SOUTHEAST OF A KANSAS CITY TO PRINCETON LINE. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 333 PM CDT THU JUN 12 2008 MOZ014-122100- DAVIESS- 333 PM CDT THU JUN 12 2008 ...SIGNIFICANT WEATHER ALERT FOR DAVIESS COUNTY UNTIL 400 PM CDT... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF CAMERON...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN DAVIESS COUNTY...INCLUDING THE CITIES OF GALLATIN AND JAMESPORT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOOKBINDER
The Pleasant Hill radar (KEAX), 144 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
17 hail, 3 thunderstorm wind, 2 tornado. Local standard time, as filed.
Brief EF0 tornado touchdown in open field, along Highway 129 at 15:12 CST.
Brief EF0 tornado touchdown in open country at 15:13 CST.
Doors were torn off a horse barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyThe tornado archive for Missouri, 2008Warnings in Missouri, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116786, 116807, 116810, 116788, 116811, 116829, 116790, 116791, 116792, 116794, 116795, 116796, 116797, 116798, 116799, 116814, 116800, 116803, 116804, 116812, 116805, 116813.